Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Rx Question

I'm constantly depressed and tired. I feel like every choice I've ever made in my life is the wrong one. I keep having these strange highs and lows to the extent that one minute I'm giggly for no reason & the next I'm bawling in the walmart parking lot. I have no sex drive. In fact lately my dh's touch nearly repulses me & I think he can sense it. That just makes it worse. It's not post pardum (my dd's 2) and altough I've always strugled with depression it's never been this extreme.
My Dr. put me on Effexor & Abilify. I found out that Effexor was an anti-psychotic. Am I crazy? Is there a way to deal with this problem naturally or should I continue with the medications? I feel like there is a label slaped accross my head that says "MENTAL" at this point. What should I do?

 
Anonymous

Asked by Anonymous at 11:32 PM on Apr. 20, 2009 in Health

This question is closed.
Answers (7)
  • Well we have to be very careful when discussing drugs. They take up to three months to work properly for some and at times you need to switch to a new one if the first isn't working. it's a process but keeps you stable. You aren't crazy, you're getting help, which I really applaud you for! You could have manic depression, bipolar, anxiety, stress, we don't know but is your doctor a shrink? Can your GP send you to a psychiatrist or good therapist? Please avoid labeling yourself and just find the help you need and put one foot in front of the other. There may not be a quick fix to this, it is again, a process.
    jeanclaudia

    Answer by jeanclaudia at 12:40 AM on Apr. 21, 2009

  • How long have you been on the meds? And have the moods gotten better or worse?
    SusieD250

    Answer by SusieD250 at 11:34 PM on Apr. 20, 2009

  • You can always seek counseling to talk to someone who is not going to judge you or put you down. It will give you a break and you can vent your little heart out. Anti-Psychotic does not mean your crazy its a med used to treat depression and runs in the Anti-Psychotic family of meds.
    brailynsmama08

    Answer by brailynsmama08 at 11:35 PM on Apr. 20, 2009

  • u know i had my son 2 mo ago i had mild depresion to before i was preg. i feel the same way i was on prozac and when i told people i was on it they made it sound like i was crazy but i know i wasnt
    rero0701

    Answer by rero0701 at 11:42 PM on Apr. 20, 2009

  • I've been on the meds for almost a month. he moods are a bit better but I'm also getting cold sweats & some disorientation.
    Anonymous

    Answer by Anonymous at 11:48 PM on Apr. 20, 2009

  • My doctor told me this once and it stuck with me, "Here is the thing about medicinal drugs. They don't KNOW what they are SUPPOSED to do. It is all chemistry. Some meds work for pain and they are antiepileptic drugs. The thing is, they work on brain Chemistry. Not emotions, Not so called disorders."
    I took my Effexor. It worked for a long time. Then it didn't. It made things worse after a couple years. SO, I switched to a new med. Talk to your doctor about it. You may need something different.
    SusieD250

    Answer by SusieD250 at 11:49 PM on Apr. 20, 2009

  • You are not crazy!!! You may need a different medication. It is sometimes a guessing game to see what works. It kind of sounds like you may have Bipolar and that can be hard to control. Ask your doctor for a referral to a Psychiatrist and a counselor to help you further. It takes a combination of medication and counseling to control some disorders. This may not be a quick fix, it will take time. Hang in there, you will get better.
    tyfry7496

    Answer by tyfry7496 at 12:11 PM on Apr. 21, 2009

close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN